MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA3-14-150-3-10
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an angioplasty, the advance micro 14 ultra low-profile pta balloon catheter hub detached from the catheter shaft as the catheter was being removed from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient anatomy has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Per additional information received on 21feb2018, once deflated that balloon was allowed to return to ambient pressure; a clockwise rotation of the balloon was not conducted upon withdrawal of the catheter.During removal of the catheter, a wire guide (manufacturer unspecified) was in place.The patient's lesion was located in the popliteal artery; the lesion was reported to be very calcified.Another manufacturer's 4 fr and 5 fr sheath were utilized during the procedure.Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance micro ultra low-profile pta balloon catheter was returned for evaluation.The catheter was separated into two segments - within the strain relief, as well as in the middle of the shaft.The catheter was not observed to be separated from the hub.The end of the proximal segment of the catheter had 1.9 centimeters (cm) of accordion damage.The distal segment was not damaged.The strain relief was removed from hub and 2.2 cm of catheter tubing was noted to be extending from the hub.Approximately 1.5 cm of catheter was noted within the hub.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per the ifu, "upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site." based on the information provided, examination of the returned product, and the results of our investigation, the root cause of this event can likely be attributed to patient anatomy as the separation occurred during withdrawal from a heavily calcified vessel.It is possible that product use contributed to this event as the balloon was not rotated during withdrawal of the device, which is recommended per the ifu.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7280585
Report Number1820334-2018-00344
Device Sequence Number11071899
Product Code DQY
UDI-Device Identifier10827002267197
UDI-Public(01)10827002267197(17)200425(10)7857371
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA3-14-150-3-10
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1